Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 120, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Dec 12, 2015, 4:24 PM CST for Hopkins County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 12, 2015, 4:24 PM CST (22:24 UTC)
- Expired
- Dec 12, 2015, 5:00 PM CST
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Hopkins County, TX
The radar
The Shreveport radar (KSHV), 159 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273
WFUS54 KFWD 122224
TORFWD
TXC223-122300-
/O.NEW.KFWD.TO.W.0120.151212T2224Z-151212T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CST SAT DEC 12 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN HOPKINS COUNTY IN CENTRAL TEXAS...
* UNTIL 500 PM CST
* AT 423 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR PURLEY...OR 9 MILES NORTH OF WINNSBORO...
MOVING NORTH AT 40 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN HOPKINS COUNTY.
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 138 AND 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3299 9531 3299 9538 3326 9540 3327 9533
3327 9531
TIME...MOT...LOC 2223Z 174DEG 33KT 3309 9534
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
15-BAIN2 follow-up statements
403
WWUS54 KFWD 122236
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
436 PM CST SAT DEC 12 2015
TXC223-122300-
/O.CON.KFWD.TO.W.0120.000000T0000Z-151212T2300Z/
HOPKINS TX-
436 PM CST SAT DEC 12 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR EAST
CENTRAL HOPKINS COUNTY...
AT 435 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES WEST OF MOUNT VERNON...OR 11 MILES SOUTHWEST OF
HAGANSPORT...MOVING NORTH AT 40 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL PASS NEAR SALTILLO IN THE NEXT 10 TO
15 MINUTES.
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 139 AND 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3312 9531 3312 9536 3326 9540 3327 9533
3327 9531
TIME...MOT...LOC 2235Z 177DEG 35KT 3322 9535
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
15-BAIN876
WWUS54 KFWD 122254
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
454 PM CST SAT DEC 12 2015
TXC223-122303-
/O.EXP.KFWD.TO.W.0120.000000T0000Z-151212T2300Z/
HOPKINS TX-
454 PM CST SAT DEC 12 2015
...THE TORNADO WARNING FOR EAST CENTRAL HOPKINS COUNTY WILL EXPIRE AT
500 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3312 9531 3312 9536 3326 9540 3327 9533
3327 9531
TIME...MOT...LOC 2252Z 174DEG 33KT 3322 9535
$$
15-BAINWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Dec 12, 2:56 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 12, 2:56 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 256 PM CST SAT DEC 12 2015 .DISCUSSION... THE FIRST ROUND OF CONVECTION IS NOW ONGOING AND INCREASING WITHIN AN ENHANCED AREA OF LOW LEVEL WAA AND MOISTURE TRANSPORT ACROSS THE EASTERN CWA. VERY STRONG 925-850MB WINDS 35-50 KTS WERE NOTED PER AREA VAD WIND PROFILES ON REGION WSR-88D/S. STRONG S/SWLY EFFECTIVE WIND SHEAR NEAR 50 KTS AND WEAK INSTABILITY ARE IN PLACE THIS AFTERNOON ACROSS OUR SOUTHEAST COUNTIES. AN ISOLATED SEVERE WEATHER THREAT WILL CONTINUE WITH EMBEDDED TSTORMS IF THEY CAN GET ROOTED TO THE SURFACE. THE BIG QUESTION IS WHETHER ANY STORMS WILL BECOME ROOTED AT THE SURFACE OR NOT...AS THE APPROACHING DEEP UPPER LOW APPROACHES FROM THE WEST AND LIFTS AND MOISTENS WHATEVER SUBSIDENCE INVERSION THAT REMAINS. LAPSE RATES ARE NOT STEEP IN THIS AREA...SO ANY THREATS WOULD BE ISOLATED AREAS OF DAMAGING WINDS OR A BRIEF TORNADO WITH BOTH 0-1KM/0-3KM SRH VALUES BETWEEN 150-300 S2/KM2. BY NIGHTFALL...THIS FIRST AREA SHOULD BECOME MORE OF A HYDROLOGIC THREAT AS UNIDIRECTIONAL...DEEP LAYER SSWLY FLOW CONTINUES FROM SOUTH CENTRAL TEXAS UP TOWARD THE ARKLATEX AND EAST TX. TRAINING OF SHOWERS AND SCATTERED STORMS CONTAINING MODERATE TO BRIEF HEAVY RAINFALL WILL CONTINUE ACROSS THIS AREA THIS EVENING. ISOLATED FLASH FLOODING IS CERTAINLY POSSIBLE. AS THE NIGHT PROGRESSES...THE STRONG UPPER TROUGH WILL BEGIN LIFTING OUT OVER THE HIGH PLAINS OF WEST TX AND THE OK/TX PANHANDLES. THIS WILL OCCUR OVER THE TOP OF A STRONG SURFACE COLD FRONT CURRENTLY NOW MOVING INTO THE NORTHERN TX PANHANDLE AREA THAT WILL MOVE INTO THE SOUTH PLAINS THIS EVENING. MORE SHOWERS AND STORMS WILL DEVELOP ALONG THE SURFACE COLD FRONT TO OUR WEST AND FORM POSSIBLY INTO A BROKEN SQUALL LINE AT A TIME THE LOW LEVEL JET INCREASES ACROSS THE REGION. SURFACE GRADIENT SOUTHERLY WINDS WILL ALSO BE STRONG AND LIKELY 15 TO 25 MPH WITH ENHANCED GUSTS 30 TO 35 MPH. AT THIS TIME...A WIND ADVISORY WAS NOT ISSUED BUT WILL BE SOMETHING WE MONITOR CLOSELY THROUGH THE EVENING HOURS. TIMING OF THE LINEAR STORMS ALONG THE COLD FRONT WILL LIKELY BE AROUND MIDNIGHT ACROSS OUR FAR WESTERN COUNTIES...BEFORE IT TRACKS PROGRESSIVELY EAST ACROSS ALL OF THE CWA OVERNIGHT INTO THE EARLY MORNING HOURS SUNDAY. STEEPENING OF LAPSE RATES ALOFT IN AN AREA OF COOLING MID LEVEL TEMPERATURES WITH THE UPPER TROUGH COULD ENHANCE CAPE WITHIN THE HAIL GROWTH ZONE ACROSS OUR FAR WESTERN COUNTIES. A BRIEF WINDOW FOR A LARGE HAIL THREAT COULD COME TO FRUITION ACROSS THESE AREAS AROUND MIDNIGHT. HOWEVER...WE EXPECT THE MAIN THREATS TO CONTINUE TO BE LOCALLY HEAVY RAINS...FREQUENT LIGHTING...AND DAMAGING WINDS. ANY BREAKS IN THE LINE AND WHERE STORM-RELATIVE INFLOW CAN BE LOCALLY ENHANCED COULD RESULT IN A BRIEF SPIN-UP TORNADO OR TWO. THE HAIL THREAT SHOULD COME DOWN READILY AS THE LINEAR SYSTEM APPROACHES I-35 AND POINTS EAST AS MID LEVEL LAPSE RATES READILY DECREASE ACROSS THE EASTERN HALF OF THE AREA. THOUGH THIS SECOND LINEAR SYSTEM WILL BE PROGRESSIVE...IT WILL ADD TO THE ALREADY HEAVIER RAIN AMOUNTS WHEN IT REACHES OUR EASTERN COUNTIES BY SUNRISE. AS SUCH...WE HAVE ISSUED A FLASH FLOOD WATCH THROUGH MIDDAY SUNDAY FOR AREAS ALONG AND EAST OF A LINE FROM BONHAM...TO CORSICANA...TO CAMERON. WIDESPREAD 2 TO 3 INCHES OF RAINFALL WITH ISOLATED AMOUNTS TO BETWEEN 4 AND 5 INCHES ARE CERTAINLY POSSIBLE CONSIDERING THE MOISTURE FLUX ACROSS THESE AREAS AND PWAT VALUES NEAR RECORD LEVELS DECEMBER. THROW IN IT/S BEEN THE WETTEST YEAR ON RECORD...ANY TRAINING OR PROLONGED PERIODS OF EVEN MODERATE RAINFALL COULD PRODUCE RUN OFF AND FLASH FLOODING. IN ADDITION...THE TRINITY RIVER BASIN EAST INTO THE SULPHUR BASIN WILL LIKELY ENHANCE LONG STEM RIVER FLOODING ON THOSE BASINS AS WE MOVE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THE STRONG UPPER LEVEL LOW WILL LIFT NORTHEAST READILY OVER OK/KS BY SUNDAY AFTERNOON. THIS WILL SUPPORT MOVING THE SURFACE COLD FRONT EAST OUT OF THE AREA BY SUNDAY AFTERNOON WITH FEW LINGERING SHOWERS ACROSS THE EAST...BUT CLEARING READILY ACROSS THE WEST. GUSTY W/SWLY WINDS 15 TO 25 MPH WILL LIKELY OCCUR ALONG AND WEST OF I-35 SUNDAY AS LOW LEVEL DRIER AIR FILTERS IN AND MODEST CAA OCCURS. AGAIN...DO NOT THINK IT WILL LAST LONG OR BE WIDESPREAD ENOUGH FOR CONFIDENCE IN A WIND ADVISORY FOR SUNDAY AFTERNOON... BUT DEFINITELY BEARS WATCHING. CLEARING SKIES AND COOLING OF THE DRY AIRMASS ENTRAINING INTO THE REGION SUNDAY NIGHT SHOULD ALLOW FOR LOWS TO FALL BETWEEN 35 AND 45 DEGREES FOR THE START OF THE WORK WEEK. A DRY PERIOD IS EXPECTED INTO THE EARLY HALF OF TUESDAY...BEFORE ANOTHER MID LEVEL LOW LIFTS OUT OVER THE CENTRAL HIGH PLAINS LATE TUESDAY AND TUESDAY NIGHT. LOW LEVEL MOISTURE RETURN WILL BE MINIMAL AND ONLY OCCUR ACROSS OUR FAR E/SE COUNTIES WHERE I WILL CONTINUE CARRYING A CHANCE FOR JUST A LIGHT RAIN OR SHOWERS. ANOTHER SURFACE COLD FRONT WILL ARRIVE LATER TUESDAY NIGHT...BUT ANY LIGHT PRECIPITATION IS EXPECTED REMAIN WELL AHEAD OF THE COLDER AIR AND WE DO NOT EXPECT ANY THREAT OF WINTER WEATHER WITH THIS SYSTEM. WHAT THIS COLD FRONT WILL BRING IS COLDER TEMPERATURES WITH LOWS IN THE UPPER 20S TO MID 30S AND HIGHS MAINLY IN THE 50S. IT IS ALMOST CHRISTMAS IF WE HAVE FORGOTTEN...SO THIS CERTAINLY IS NOTHING UNUSUAL FOR THE HOLIDAY SEASON. 05/ && .AVIATION... /ISSUED 1211 PM CST SAT DEC 12 2015/ /18Z TAFS/ WIDESPREAD MVFR CIGS ARE IN PLACE ACROSS NORTH TEXAS AND SCATTERED SHOWERS ARE NOW DEVELOPING AND SPREADING NORTH INTO THE REGION. THINK ACTIVITY WILL GRADUALLY INCREASE IN COVERAGE AND INTENSITY THROUGH THE AFTERNOON MAINLY ALONG AND EAST OF INTERSTATE 35. WACO WILL LIKELY SEE SOME ON AND OFF SHOWERS THROUGH MUCH OF THE AFTERNOON AND WILL KEEP A TEMPO FOR -SHRA. SCATTERED SHOWERS MAY BE A LITTLE LATER THIS AFTERNOON FARTHER NORTH IN THE METROPLEX. EITHER WAY...MVFR CIGS SHOULD PREVAIL WITH BRIEF REDUCTIONS IN VISIBILITY IN PRECIPITATION. THERE WILL LIKELY BE A LULL IN THE ACTIVITY LATE THIS EVENING AS THE MAIN AREA OF PRECIPITATION TO THE EAST CONTINUES TO PULL NORTHEAST AWAY FROM THE MAJOR AIRPORTS. THE MAIN UPPER LOW WILL REMAIN TO THE WEST AND A SQUALL LINE SHOULD BE IN THE DEVELOPING STAGES WELL WEST OF THE MAJOR AIRPORTS PRIOR TO MIDNIGHT. THE LINE OF STORMS SHOULD MOVE EAST RATHER QUICKLY AND THE TIMING ON THUNDERSTORMS IS WITH FAIRLY HIGH CONFIDENCE. THINK THE LINE WILL MOVE THROUGH THE METROPLEX BETWEEN 7 AND 10Z WITH AFW/FTW BEING IMPACTED FIRST...THEN A PROGRESSION EASTWARD THROUGH EARLY SUNDAY MORNING. STRONG WEST WINDS WILL ACCOMPANY THE SQUALL LINE FOLLOWED BY A BRIEF RESPITE IN THE WINDS AFTER THE STORMS PASS. THERE MAY BE A FEW HOURS OF LIGHT RAIN BEHIND THE MAIN LINE OF STORMS CONTINUING INTO EARLY SUNDAY MORNING. SOUTHWEST WINDS WILL INCREASE AGAIN BY MID MORNING TO AROUND 20 KT. THERE MAY SCT/BKN MID LEVEL CLOUDINESS THAT PERSISTS THROUGH THE DAY AS THE CORE OF THE UPPER LOW CROSSES THE AREA. VFR CONDITIONS ARE EXPECTED DURING THIS TIME HOWEVER. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 53 63 43 68 47 / 100 70 0 0 0 WACO, TX 52 63 40 70 46 / 100 70 0 0 0 PARIS, TX 57 62 41 66 45 / 100 90 10 0 0 DENTON, TX 51 63 39 68 45 / 100 60 0 0 0 MCKINNEY, TX 52 61 40 66 46 / 100 70 5 0 0 DALLAS, TX 52 63 44 69 47 / 100 70 5 0 0 TERRELL, TX 53 61 42 68 47 / 100 80 5 0 0 CORSICANA, TX 55 61 44 70 49 / 100 80 5 0 0 TEMPLE, TX 54 64 41 70 48 / 100 60 0 0 0 MINERAL WELLS, TX 49 62 37 70 43 / 100 30 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ094-095-105>107- 120>123-135-146>148-160>162-174-175. && /05
Hazardous weather outlook, Dec 12, 3:40 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CST SAT DEC 12 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 340 PM CST SAT DEC 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE MAINLY EAST OF INTERSTATE 35 THROUGH LATE THIS EVENING. A FEW STORMS COULD BECOME STRONG AND PRODUCE DAMAGING WINDS OR A BRIEF TORNADO. IN ADDITION...LOCALIZED VERY HEAVY RAINFALL MAY CAUSE FLASH FLOODING THROUGH LATE EVENING. LATER TONIGHT...A LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WEST TEXAS AND MOVE EAST ACROSS THE AREA OVERNIGHT. PORTIONS OF THIS LINE OF STORMS COULD BE STRONG AND PRODUCE DAMAGING WINDS. A BRIEF TORNADO WILL BE POSSIBLE ALTHOUGH THE OVERALL THREAT IS LOW. ADDITIONAL RAINFALL WITH THIS LINE OF STORMS COULD PRODUCE SOME FLASH FLOODING DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL END FROM WEST TO EAST DURING THE MORNING HOURS ON SUNDAY. THERE WILL CONTINUE TO BE A THREAT FOR FLOODING AND STRONG WINDS WITH ANY THUNDERSTORMS DURING THE MORNING HOURS. MOST OF THIS ACTIVITY WILL BE EAST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT ACROSS ALL OF NORTH TEXAS. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 7:40 AM CST | River Flood Warning | FWD | Delta, Hopkins | 5 days |
| Dec 12, 2:08 PM CST | Flash Flood Watch | FWD | Anderson, Delta, Falls, Fannin, Freestone, Henderson and 12 more | 22 hr |
| Dec 12, 3:28 PM CST | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Dec 12, 3:47 PM CST | Tornado Warning | FWD | Van Zandt | 28 min |
| Dec 12, 4:01 PM CST | Tornado Warning | FWD | Van Zandt | 29 min |
| Dec 12, 4:42 PM CST | Areal Flood Advisory | FWD | Hunt, Rains | 2 hr |
| Dec 12, 5:03 PM CST | Flash Flood Warning | FWD | Delta, Hopkins, Hunt, Rains, Van Zandt | 3 hr |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.